Lipitor, Alzheimers & MS: The dangers of symptom management
Posted by Marietta chiropractor on February 15, 2008
OK. So, now we find that Lipitor (used to reduced cholesterol) can cause forgetfulness when used on a regular basis. In fact, I saw a short story on Good Morning America about a woman who was exhibiting symptoms of Alzheimer’s disease. In fact, it was so bad that she was no longer allowed to keep her grandkids. Eight days after taking herself off Lipitor, she was back to normal.
Also in the news this week are stories of a link between statin drugs (like Lipitor, Zocor, etc.) and multiple sclerosis, or MS. Your body creates cholesterol naturally and for many good reasons, including myelination (or insulation) of nerve tissue. One of the indicators of MS is de-myelination of nerve tissues. Do drugs that cause your body to do its normal job of producing cholesterol, thus causing symptoms of supposedly unrelated diseases? You decide.
The point is this. Chasing symptoms as a means of preventing future calamity is a limited, shortsighted and apparently dangerous approach to health. I prefer building health with nutrition, exercise, water, rest, peace of mind and a good nerve supply. By taking a wellness approach, you eliminate many sources of potential harm while better preparing your body for the challenges life throws your way.
Inspiration is a much better way to live than desperation.